Rational Chebyshev spectral methods for unbounded solutions on an infinite interval using polynomial-growth special basis functions. (English) Zbl 0987.65122

This paper presents an analysis of a two-part algorithm for solving linear differential equations using a Chebyshev spectral method. Theorems and illustrations pertaining to the method are established using examples.


65N35 Spectral, collocation and related methods for boundary value problems involving PDEs
35J05 Laplace operator, Helmholtz equation (reduced wave equation), Poisson equation
Full Text: DOI


[1] Kevorkian, J.; Cole, J.D., Multiple scale and singular perturbation methods, (1996), Springer-Verlag New York · Zbl 0846.34001
[2] Van Dyke, M., Perturbation methods in fluid mechanics, (1975), Parabolic Press Stanford, CA · Zbl 0329.76002
[3] Van Dyke, M., Radiative decay of weakly nonlocal solitary waves, Wave motion, 27, 211-221, (1998) · Zbl 1074.76527
[4] J.P. Boyd and G.-Y. Chen. Analytical and numerical studies of weakly nonlocal solitary waves of the Rotation-Modified Korteweg-deVries equation, Physica D (submitted). · Zbl 0985.35077
[5] Grosch, C.E.; Orszag, S.A., Numerical solution of problems in unbounded regions: coordinate transforms, Journal of computational physics, 25, 273-296, (1977) · Zbl 0403.65050
[6] Boyd, J.P., The optimization of convergence for Chebyshev polynomial methods in an unbounded domain, Journal of computational physics, 45, 43-79, (1982) · Zbl 0488.65035
[7] Boyd, J.P., Spectral methods using rational basis functions on an infinite interval, Journal of computational physics, 69, 112-142, (1987) · Zbl 0615.65090
[8] Boyd, J.P., Chebyshev and Fourier spectral methods, (2000), Dover, Mineola, NY
[9] Gottlieb, D.; Orszag, S.A., Numerical analysis of spectral methods, (1977), SIAM Philadelphia, PA · Zbl 0412.65058
[10] Boyd, J.P., Weakly nonlocal solitary waves and beyond-all-orders asymptotics: generalized solitons and hyperasymptotic perturbation theory, mathematics and its applications, 442, (1998), Kluwer Amsterdam · Zbl 0905.76001
[11] Chen, G.-Y., Application of weak nonlinearity in Ocean waves, Ph.D. dissertation, (July 1998), University of Michigan, Department of Atmospheric, Oceanic and Space Science
[12] Finlayson, B.A., The method of weighted residuals and variational principles, (1973), Academic New York
[13] Finlayson, B.A., Weakly nonlocal solitons for capillary-gravity waves: fifth-degree Korteweg-de Vries equation, Physica D, 48, 129-146, (1991)
[14] Flyer, N., Asymptotic upper bounds for the coefficients in the Chebyshev series expansion for a general order integral of a function, Math. comput., 67, 1601-1616, (1998) · Zbl 0915.42019
[15] Finlayson, B.A., The asymptotic Chebyshev coefficients for functions with logarithmic endpoint singularities, Applied mathematics and computation, 29, 49-67, (1989)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.